Restylane Injections for Malar Bags, Worried About Effects of Hyaluronidase - London, UK

I had a small amount of restylane injected a week...

I had a small amount of restylane injected a week ago in my cheek area to try to correct genetic malar bags and 'flat face' but it has altered my face shape which I hate and I am desperate for hyaluronidase to correct it.

However I am terrified that it causes damage to the natural hylauronic acid in the skin as well as dissolving the restylane. I seem to be unable to find any reassurance that no permanent damage is caused, but I fail to see how the hyaluronidase can distinguish between restylane and 'natural' hyaluronic acid in the skin. It also seems like hyaluronidase has only been used for this purpose since 2005 so surely any long term damaging effects of its use are not yet known?

I know I could always wait for 6 months but I can't bear to look like I do now for that long. I am so upset about it.

Updated on Sep 5, 2009
I had Restylane injected into my cheeks 3 months ago. I am only 26 and did it because of malar 'bags' on my cheek which I always had since a child and wanted to do something about. I read a small amount of restylane in the cheek can help so thought it was worth a go to 'smooth' them out. However, whether it is because of my age or because I am sensitive to the hyaluronidaise, I have had swelling since it was first injected and wish every day it will reabsorb. I wake up each morning not knowing what I will see - sometimes it is ok, sometimes my face is like a hampster. I feel like the swelling is the hyaluronidaise binding excessive water, or that is what I presume it is, because if I massage my cheeks or press them it will go down for a while before returning. If I drink or eat salty food it is worst. I thought that it might get better, but 3 months on it is still happening although slightly less than the start where it was hideous.

I would so appreciate some expert opinion on what it is that is happening and when it will go away. Even if I can do anything to make it go away faster? I wanted to use hyaluronidaise so badly but I am scared that I would just be causing myself more problems so I resisted. I feel like such a fool for being so vain and doing this to myself. Any reassurance that it will get better and that I won't have caused any long term damage with the restylane would be very gratefully received. Many thanks -- UPDATED September 5, 2009 -- How long until my restylane is reabsorbed? I had it injected in my cheek 3 months ago and it still swells if I drink or eat salty food. My PS gave me steroids which sometimes help but I am reluctant to take them because of their side effects. Should I consider hyaluronidaise?

Hello, something similar happened to me. I had some almost unknown isralo-french product called stylage injected in my tear trough (it's a less known brand of hyaluronic acid). That shit seemingly attracted water into my tear trough. At first it was ok, i was quite happy with the result, my tear troughs weren't hollow anymore and didn't like as gaunt as before. Trouble is, a few months later, i started having a sort of lumps (or should i say, dents), the texture of the skin was/is different. They are some sort of malar dents I had never had before :-( Instead of injecting hyaluronidase (no-one ever suggested me to do so, and maybe better this way) i was instead suggested to inject more stuff to round up the cheekbone and make the dent be stretched and less visible. But the water retained is there and comes up again and again.
Reply
Hi both, Firstly Sallify - yes alcohol made the swelling SO much worse!! The morning after drinking alcohol I looked like a hamster, it was terrible. I had to become almost T-total for a year. I also got puffy after salty meals (e.g. chinese) and just before my period when I was retaining lots of water. To toomuchfiller - I would say 18 months for the filler to be absorbed, but the swelling is mostly gone by 12 months, and it decreases gradually over that time, so the really bad period is 1-9months. I know how awful it seems waiting for that long, but honestly in my opinion it is better not to mess further with your face by using the dissolver. The damage that that could cause will not be gone in time, but the filler will. Stay strong and I promise you in a year's time you will be feeling well on the way to being back to the 'old' you.
Reply
I can't tell you how much I appreciate your responses and reassurances. Here's another question. Do you have any autoimmune conditions like asthma, exzema, psoriasis, etc.? I have asthma and psoriasis. My doctor thinks it's an autoimmune response to the Restylane.
Reply
Was this review helpful? 3 others found this helpful